Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 185, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 8, 2014, 12:59 AM CDT for 4 counties in Tennessee. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 8, 2014, 12:59 AM CDT (05:59 UTC)
- Expired
- Oct 8, 2014, 1:45 AM CDT
- In force
- 46 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties DeKalb County, TN, Smith County, TN, Sumner County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 24 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 8, 1:00 AM CDT | HAIL 1 | Lebanon, TN | PUBLIC REPORT OF QUARTER SIZE HAIL IN LEBANON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.0 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 731 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
021
WUUS54 KOHX 080559
SVROHX
TNC041-159-165-189-080645-
/O.NEW.KOHX.SV.W.0185.141008T0559Z-141008T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1259 AM CDT WED OCT 8 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN SMITH COUNTY IN MIDDLE TENNESSEE...
SOUTHERN SUMNER COUNTY IN MIDDLE TENNESSEE...
WILSON COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN DE KALB COUNTY IN MIDDLE TENNESSEE...
* UNTIL 145 AM CDT
* AT 1255 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR LEBANON...
MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
CARTHAGE...WATERTOWN...GORDONSVILLE...DICKERSON CHAPEL RECREATION
AREA...TUCKERS CROSSROADS...CEDARS OF LEBANON STATE PARK...SOUTH
CARTHAGE...ALEXANDRIA...HICKMAN...LIBERTY AND DOWELLTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING LARGE HAIL IN
GALLATIN. TAKE SHELTER NOW INSIDE A STURDY BUILDING...AND STAY AWAY
FROM WINDOWS! IF TIME ALLOWS...PUT YOUR AUTOMOBILES INTO A CARPORT
OR GARAGE.
&&
LAT...LON 3635 8627 3630 8626 3633 8624 3635 8621
3632 8619 3630 8614 3623 8580 3612 8581
3596 8597 3597 8624 3627 8664 3631 8667
3634 8672 3637 8673 3647 8663
TIME...MOT...LOC 0558Z 305DEG 27KT 3624 8631
$$
SHAMBURGER2 follow-up statements
921
WWUS54 KOHX 080615
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
115 AM CDT WED OCT 8 2014
TNC041-159-165-189-080645-
/O.CON.KOHX.SV.W.0185.000000T0000Z-141008T0645Z/
SMITH TN-SUMNER TN-WILSON TN-DE KALB TN-
115 AM CDT WED OCT 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR NORTHWESTERN DE KALB...WILSON...SOUTHWESTERN SUMNER AND SOUTHERN
SMITH COUNTIES...
AT 112 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GORDONSVILLE TO LEBANON TO
HENDERSONVILLE...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
MOUNT JULIET...WATERTOWN...BELINDA CITY...HICKMAN...ALEXANDRIA...
GLADEVILLE...DOWELLTOWN...LIBERTY AND CEDARS OF LEBANON STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS LINE OF
SEVERE THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3631 8626 3623 8580 3612 8581 3596 8597
3597 8624 3626 8662 3632 8667 3634 8672
3637 8673
TIME...MOT...LOC 0615Z 305DEG 27KT 3616 8590 3615 8624
3626 8658
$$
SHAMBURGER996
WWUS54 KOHX 080628
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
128 AM CDT WED OCT 8 2014
TNC165-080638-
/O.CAN.KOHX.SV.W.0185.000000T0000Z-141008T0645Z/
SUMNER TN-
128 AM CDT WED OCT 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SUMNER COUNTY IS
CANCELLED...
LAT...LON 3623 8580 3612 8581 3596 8597 3597 8624
3624 8660 3628 8653
TIME...MOT...LOC 0628Z 310DEG 28KT 3606 8582 3606 8616
3617 8650
$$
TNC041-159-189-080645-
/O.CON.KOHX.SV.W.0185.000000T0000Z-141008T0645Z/
SMITH TN-WILSON TN-DE KALB TN-
128 AM CDT WED OCT 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR NORTHWESTERN DE KALB...WILSON AND SOUTHERN SMITH COUNTIES...
AT 125 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM HICKMAN TO WATERTOWN TO MOUNT
JULIET...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
DOWELLTOWN...LIBERTY...GLADEVILLE AND CEDARS OF LEBANON STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS LINE OF
SEVERE THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3623 8580 3612 8581 3596 8597 3597 8624
3624 8660 3628 8653
TIME...MOT...LOC 0628Z 310DEG 28KT 3606 8582 3606 8616
3617 8650
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 8, 12:08 AM CDT, 51 minutes earlier.
Area forecast discussion, Oct 8, 12:08 AM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1208 AM CDT WED OCT 8 2014 .AVIATION... CURRENT LINE OF CONVECTION MOVING THROUGH THE MID-STATE AS OF 05Z WILL IMPACT VIS AND CIGS AT CKV...BNA...AND CSV EARLY IN THE FORECAST. DURATION SHOULD BE BRIEF AS THE LINE OF STORMS IS MOVING ABOUT 30KTS TO THE SOUTHEAST. AFTER THE LINE MOVES THROUGH...EXPECT VFR FOR THE REMAINDER OF THE TAF PERIOD. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 05
Hazardous weather outlook, Oct 7, 5:00 AM CDT, 19 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT TUE OCT 7 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-081000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT TUE OCT 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. SOME STRONG THUNDERSTORMS WILL BE POSSIBLE TODAY. MAIN CONCERNS WILL BE SMALL HAIL...GUSTY WINDS...AND BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY STRONG THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Local storm report, Oct 8, 12:19 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1219 AM CDT WED OCT 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM HAIL CROSS PLAINS 36.54N 86.68W
10/07/2014 E1.00 INCH ROBERTSON TN FACEBOOK
PUBLIC REPORTED HAIL SLIGHTLY LARGER THAN QUARTER SIZE
IN CROSS PLAINS
&&
EVENT NUMBER OHX1400618
SHAMBURGERLocal storm report, Oct 8, 12:22 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1222 AM CDT WED OCT 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM HAIL GALLATIN 36.38N 86.45W
10/08/2014 E1.00 INCH SUMNER TN TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN GALLATIN VIA
SPOTTERNETWORK
&&
EVENT NUMBER OHX1400619
SHAMBURGERLocal storm report, Oct 8, 12:37 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1237 AM CDT WED OCT 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 AM HAIL GALLATIN 36.38N 86.45W
10/08/2014 E0.70 INCH SUMNER TN EMERGENCY MNGR
DIME SIZE HAIL REPORTED NEAR GALLATIN
&&
EVENT NUMBER OHX1400620
SHAMBURGERLocal storm report, Oct 8, 12:41 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1241 AM CDT WED OCT 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 AM HAIL 1 WSW GALLATIN 36.37N 86.47W
10/08/2014 E1.00 INCH SUMNER TN TRAINED SPOTTER
TWO REPORTS OF QUARTER SIZE HAIL AROUND GALLATIN
&&
EVENT NUMBER OHX1400621
SHAMBURGERLocal storm report, Oct 8, 12:47 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1247 AM CDT WED OCT 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 AM HAIL MOUNT JULIET 36.21N 86.52W
10/07/2014 E0.70 INCH WILSON TN FACEBOOK
DIME SIZE HAIL WAS REPORTED ALONG NONAVILLE ROAD.
1135 PM TSTM WND GST CROSS PLAINS 36.54N 86.68W
10/07/2014 E70 MPH ROBERTSON TN PUBLIC
PUBLIC ESTIMATED WINDS UP TO 70 MPH IN CROSS PLAINS
1138 PM TSTM WND DMG 1 E CROSS PLAINS 36.54N 86.66W
10/07/2014 ROBERTSON TN TRAINED SPOTTER
SPOTTER REPORTED SMALL TREE LIMBS DOWN AND WINDS
ESTIMATED UP TO 60 MPH
1140 PM HAIL CROSS PLAINS 36.54N 86.68W
10/07/2014 E1.00 INCH ROBERTSON TN FACEBOOK
PUBLIC REPORTED HAIL SLIGHTLY LARGER THAN QUARTER SIZE
IN CROSS PLAINS
1200 AM HAIL WHITE HOUSE 36.46N 86.67W
10/08/2014 E0.70 INCH ROBERTSON TN TWITTER
DIME SIZE HAIL REPORTED IN WHITE HOUSE
1202 AM HAIL 7 E WHITE HOUSE 36.45N 86.54W
10/08/2014 E0.88 INCH SUMNER TN TWITTER
NICKEL SIZE HAIL REPORTED AT HIGHWAY 25 AND UPPER
STATION CAMP ROAD
1210 AM HAIL GALLATIN 36.38N 86.45W
10/08/2014 E1.00 INCH SUMNER TN TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN GALLATIN VIA
SPOTTERNETWORK
1236 AM HAIL GALLATIN 36.38N 86.45W
10/08/2014 E0.70 INCH SUMNER TN EMERGENCY MNGR
DIME SIZE HAIL REPORTED NEAR GALLATIN
1239 AM HAIL 1 WSW GALLATIN 36.37N 86.47W
10/08/2014 E1.00 INCH SUMNER TN TRAINED SPOTTER
TWO REPORTS OF QUARTER SIZE HAIL AROUND GALLATIN
&&
EVENT NUMBER OHX1400613 OHX1400614 OHX1400615 OHX1400618 OHX1400617
OHX1400616 OHX1400619 OHX1400620 OHX1400621
31Local storm report, Oct 8, 12:51 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1251 AM CDT WED OCT 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 AM HAIL 4 SE GALLATIN 36.34N 86.40W
10/08/2014 E1.00 INCH SUMNER TN TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL REPORTED AT ODOMS BEND ROAD
AT STEAM PLANT ROAD
&&
EVENT NUMBER OHX1400622
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 10:57 PM CDT | Special Weather Statement | OHX | Robertson, Sumner | 48 min |
| Oct 7, 11:08 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 37 min |
| Oct 7, 11:39 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 33 min |
| Oct 8, 12:11 AM CDT | Severe Thunderstorm Warning | OHX | Smith, Sumner, Trousdale, Wilson | 49 min |
| Oct 8, 12:35 AM CDT | Areal Flood Advisory | OHX | Sumner | 115 min |
| Oct 8, 1:08 AM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Dickson | 37 min |
| Oct 8, 1:42 AM CDT | Special Weather Statement | OHX | Cannon, Davidson, Rutherford, Williamson, Wilson | 63 min |
| Oct 8, 1:44 AM CDT | Special Weather Statement | OHX | DeKalb, Van Buren, Warren, White | 61 min |
| Oct 8, 2:38 AM CDT | Special Weather Statement | OHX | Hickman, Lewis, Maury, Rutherford | 37 min |
| Oct 8, 2:41 AM CDT | Special Weather Statement | OHX | Van Buren, Warren | 49 min |
| Oct 8, 3:11 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury | 34 min |
| Oct 8, 3:21 AM CDT | Special Weather Statement | OHX | Bedford, Coffee, Grundy | 39 min |
| Oct 8, 3:42 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury | 33 min |
| Oct 8, 4:11 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Maury | 34 min |
| Oct 8, 6:48 PM CDT | Special Weather Statement | OHX | Giles | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.